Let M be a compact manifold equipped with a pair of complementary foliations, say horizontal and vertical. In Catuogno et al. (Stoch Dyn 13(4):1350009, 2013) it is shown that, up to a stopping time \(\tau \), a stochastic flow of local diffeomorphisms \(\varphi _t\) in M can be written as a Markovian process in the subgroup of diffeomorphisms which preserve the horizontal foliation composed with a process in the subgroup of diffeomorphisms which preserve the vertical foliation. Here, we discuss topological aspects of this decomposition. The main result guarantees the global decomposition of a flow if it preserves the orientation of a transversely orientable foliation. In the last section, we present an Itô-Liouville formula for subdeterminants of linearised flows. We use this formula to obtain sufficient conditions for the existence of the decomposition for all \(t\ge 0\).
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Tax calculation will be finalised during checkout.
Bismut J.M.: Mécanique aléatoire. Lecture Notes in Mathematics, vol. 866. Springer, Berlin/New York (1981)
Camacho, C., Lins Neto, A.: Geometric Theory of Foliations. Birkhäuser, Boston (1985)
Candel, A., Conlon, L.: Foliations. I. Graduate Studies in Mathematics. AMS, Providence (1999)
Catuogno, P.J., da Silva, F.B., Ruffino, P.R.: Decomposition of stochastic flows with automorphism of subbundles component. Stoch. Dyn. 12(2), 1150013 (2012)
Catuogno, P.J., da Silva, F.B., Ruffino, P.R.: Decomposition of stochastic flows in manifolds with complementary distributions. Stoch. Dyn. 13(4), 1350009 (2013)
Colonius, F., Ruffino, P.R.: Nonlinear Iwasawa decomposition of control flows. Discret. Contin. Dyn. Syst. (Ser. A) 18(2), 339–354 (2007)
Elworthy, K.D.: Stochastic Differential Equations on Manifolds. London Mathematical Society Lecture Note Series, vol. 70. Cambridge University Press, Cambridge (1982)
Gargate, I.G., Ruffino, P.R.: An averaging principle for diffusions in foliated spaces. Ann. Probab. 44(1), 567–588 (2016)
Kunita, H.: Stochastic differential equations and stochastic flows of diffeomorphisms. In: Hennequin, P.L. (ed.) École d’Eté de Probabilités de Saint-Flour XII—1982. Lecture Notes on Maths, vol. 1097, pp. 143–303. Springer (1984)
Kunita, H.: Stochastic Flows and Stochastic Differential Equations. Cambridge University Press, Cambridge (1988)
Kurtz, T., Pardoux, E., Protter, P.: Stratonovich stochastic differential equations driven by general semimartingales. Ann. l’I.H.P. Sect. B 31(2), 351–377 (1995)
Li, X.-M.: An averaging principle for a completely integrable stochastic Hamiltonian system. Nonlinearity 21(4), 803–822 (2008)
Liao, M.: Decomposition of stochastic flows and Lyapunov exponents. Probab. Theory Rel. Fields 117, 589–607 (2000)
Melo, A.M., Morgado, L.B., Ruffino, P.R.: Decomposition of stochastic flows generated by Stratonovich SDEs with jumps. Discret. Contin. Dyn. Syst. (2016, to appear). arXiv:1504.06562
Milnor, J.: Remarks on infinite dimensional Lie groups. In: Relativity, Groups and Topology II, Les Houches Session XL, 1983. North Holland, Amsterdam (1984)
Morgado, L., Ruffino, P.: Extension of time for decomposition of stochastic flows in spaces with complementary foliations. Electron. Commun. Probab. 20(38), 1–9 (2015)
Neeb, K.-H.: Infinite Dimesional Lie Groups. Monastir Summer Schoool, 2009. Available from hal.archives-ouvertes.fr/docs/00/39/.../CoursKarl-HermannNeeb
Omori, H.: Infinite dimensional Lie groups. Translations of Math Monographs 158. AMS, Providence (1997)
Ruffino, P.: Decomposition of stochastic flow and rotation matrix. Stoch. Dyn. 2, 93–108 (2002)
Tamura, I.: Topology of Foliations: An Introduction. Translations of AMS, vol. 97 (1992)
Tracy, C., Widom, H.: On the distributions of the lengths of the longest monotone subsequences in random words. Probab. Theory Relat. Fields 119, 350–380 (2001)
Walcak, P.: Dynamics of Foliations, Groups and Pseudogroups. Birkhäuser Verlag, Basel (2004)
Alison M. Melo was supported by CNPq 142084/2012-3. Leandro Morgado was supported by FAPESP 11/14797-2. Paulo R. Ruffino was partially supported by FAPESP 12/18780-0, 11/50151-0 and CNPq 477861/2013-0.
About this article
Cite this article
Melo, A.M., Morgado, L. & Ruffino, P.R. Topology of Foliations and Decomposition of Stochastic Flows of Diffeomorphisms. J Dyn Diff Equat 30, 39–54 (2018). https://doi.org/10.1007/s10884-016-9553-3
- Stochastic flow of diffeomorphisms
- Decomposition of diffeomorphisms
- Biregular foliations
- Transversely orientable foliation
Mathematics Subject Classification